MAUDE Adverse Event Report: DEROYAL CIENTIFICA DE LATINOAMERICA S.R.L FOLEY CATHETER

DEROYAL CIENTIFICA DE LATINOAMERICA S.R.L FOLEY CATHETER
Model Number 81-080414
Medical Device Problem Codes Material Puncture/Hole (1504); Material Perforation (2205)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 04/30/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Customer sent a report regarding the medical device to the (b)(6), report number ((b)(6)).Evaluation of adverse event report determined that the medical device issues is not required to be reportable per the (b)(6).The device was not returned for evaluation; therefore we were not able to complete a thorough investigation.A supplier corrective action request (scar) has been sent to vendor in relation to the product issue; however, still waiting for completion.The investigation is incomplete at this time, a follow-up report will be submitted with additional information once received, this report will be updated.
 
Event or Problem Description
Foley catheter had slipped out and was draining onto the floor.Upon inspection of the balloon cuff, there was a 1-2 cm hole in the foley catheter balloon.
 
Additional Manufacturer Narrative
Scar investigation was completed by the supplier.Visual evaluation of the returned sample with a 1.5cm long cut on the balloon could be attributed to a sharp edge.No hole or pinhole was observed.In instance the balloon/catheter has come in contact with sharp edge.During inspection of inflation, balloon is checked by inflating and deflating before printing and inspecting temperature measurement.Balloon and catheter screening is completed twice.Batch review of in-process and final packaging inspections of manufacturing process with respect to production batch were reported to be in conformance with customer specifications, and have been found to be within all parameters.Review of device history record showed no discrepancies in processing of the work order of the finished good.Supplier root cause was not identified due the lack of evidence.Deroyal internal balloon testing was completed on 45 foley catheter samples of balloon testing.Results showed an average burst volume of 38.4cc, a safety factor of 7.6 times the specified fill volume of 5cc.Deroyal has sold 508 cases of finished good #81-080414 in the last two years with only one similar complaint involving a leakage from balloon.Deroyal will continue to monitor post-market feedback and will recognize any future trend development.The investigation is complete at this time.No further information is available at this time.We will provide follow up report if additional information becomes available.

Brand Name
FOLEY CATHETER
Common Device Name
CATHETER
Manufacturer (Section D)
DEROYAL CIENTIFICA DE LATINOAMERICA S.R.L
global park, p.o. box 180-3006
602 parkway, la aurora
heredia 146
CS  146
MDR Report Key11821206
Report Number2320762-2021-00002
Device Sequence Number11650407
Product Code EZL
UDI-Device Identifier00749756045773
UDI-Public00749756045773
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K200757
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number81-080414
Device Lot Number51779966
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/30/2021
Supplement Date Received by Manufacturer04/30/2021
Initial Report FDA Received Date05/13/2021
Supplement Report FDA Received Date07/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1